Flash Flood, Fremont
- When
- July 15, 4:30 AM MST to 10:30 AM MST
- Where
- Fremont County, 9 mi S of Moneta
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 43.041, -108.630 (the zone’s center; the record gives no point)
A NWS Survey team reported Deer Creek had overflowed its banks causing flooding along Buck Camp Road. No damage or injuries occurred.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
A NWS Survey team reported Deer Creek had overflowed its banks causing flooding along Buck Camp Road. No damage or injuries occurred.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jul 15, 3:00 AM MST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MDT THU JUL 15 2004 .TODAY THROUGH SATURDAY NIGHT... STATIONARY T-STORM IN EAST CENTRAL FREMONT COUNTY WITH FFW ISSUED AND RADAR ESTIMATES OF 8 INCHES AS OF 345 AM. OTHERWISE...EVERYTHING COMING TOGETHER FOR AN ACTIVE DAY ACROSS OUR WESTERN AND CENTRAL ZONES. LOW LEVEL MOISTURE IS PUSHING WESTWARD THROUGH NATRONA COUNTY AND APPEARS SOMEWHAT ELEVATED AS IT HITS FREMONT COUNTY. DEW POINTS NEAR 60 IN NATRONA COUNTY ARE QUITE IMPRESSIVE. LARGE INFLUX OF SUBTROPICAL MOISTURE ALREADY UNDERWAY INTO THE WEST AND SOUTH. IT ALSO APPEARS THE SHORTWAVE OVER NORTHERN UTAH SHOULD GRADUALLY LIFT NORTH AND THEN EAST ACROSS OUR CENTRAL OR SOUTHERN ZONES DURING THE AFTERNOON. ETA/MSO-ETA SEEMS TO BE ERRONEOUSLY BRINGING IN DRIER LOW LEVEL AIR FROM SOUTHEAST MONTANA INTO CENTRAL WYOMING THIS MORNING AND THUS CAPES ARE RATHER LOW FROM FREMONT TO NATRONA COUNTY THIS AFTERNOON. DEW POINTS ARE ALL IN THE 50S AND 60S TO OUR NORTHEAST THROUGH SOUTHEAST. ON GOING CONVECTION SHOULD JUST INCREASE ACROSS THE WEST BY AFTERNOON AND THEN SPREAD INTO CENTRAL WYOMING. WILL BEEF UP POPS TO LIKELY FROM WEST CENTRAL MOUNTAINS AND BASINS EASTWARD TO OUR CENTRAL ZONES. A FEW OF THESE STORMS COULD BE QUITE STRONG IF NOT SEVERE (ALONG WITH HEAVY RAIN THREAT). STORMS WILL BE SLOW TO DIMINISH TONIGHT...ESPECIALLY IF EMBEDDED SHORTWAVE IS STILL NEARBY. TOUGH CALL ON FRIDAY TRYING TO PINPOINT WHERE BETTER COVERAGE WILL BE. POSSIBLE DISTURBANCE COMING AROUND NORTHERN SIDE OF UPPER HIGH INTO NORTHERN WYOMING AND INTENSIFYING OVER OUR CENTRAL AND EASTERN ZONES DURING THE EVENING. WEAK UPSLOPE FLOW AND MODEST CAPES SHOULD SUPPORT SCATTERED COVERAGE. SOUTHWEST ALSO LOOKS GOOD WITH WEAK MOIST EASTERLY FLOW INTERACTING WITH STORMS COMING OFF THE UINTAS. ON SATURDAY...RIDGE AXIS IS FORECAST TO SHIFT SLIGHTLY EASTWARD ALLOWING A MOIST AND DYNAMIC SOUTHWEST FLOW TO HIT THE WESTERN MOUNTAINS. WILL BUMP UP THE WEST TO CHANCE POPS BUT LEAVE THE EAST ISOLATED FOR NOW. .SUNDAY THROUGH THURSDAY... TONIGHTS LONG RANGE MODELS ARE KEEPING THE UPPER RIDGE AROUND LONGER WHICH MAKES SENSE IN THE MIDDLE OF SUMMER. NOW THE UNSETTLED WX WILL LAST INTO MONDAY. HAVE BUMPED UP POPS A LITTLE SUN/MON AFTERNOON AND EVENING. NOT MUCH CONFIDENCE IN TROUGH PUSHING RIDGE OUT OF THE WAY COME TUE NT INTO WED. HAVE GONE WITH A DRY FORECAST TUE-THU BUT MAY NEED TO AMEND THIS IF NEXT BATCH OF MODEL RUNS KEEP THE RIDGE AROUND. DID WARM UP HIGHS A BIT SUN/MON TO REFLECT THE WARM 700MB TEMPS. LITTLE CHANGE TO TUE HIGHS AND THEN A TAD COOLER WED/THU MAINLY IN THE NORTH ZONES. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SKRBAC/AR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT THU JUL 15 2004 WYZ001>020-022>030-161100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT THU JUL 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF MONSOONAL MOISTURE...AN UPPER LEVEL DISTURBANCE AND LOW LEVEL UPSLOPE FLOW EAST OF THE DIVIDE SHOULD PROVIDE FOR SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS MUCH OF THE AREA TODAY. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THIS MORNING AND BECOME LIKELY FROM THE WESTERN MOUNTAINS EASTWARD TO FREMONT...NORTHERN SWEETWATER AND SOUTHWEST NATRONA COUNTIES THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY CONTAIN MARBLE SIZE HAIL...STRONG WIND GUSTS AND HEAVY RAIN. ONE OR TWO OF THE STRONGER STORMS MAY BECOME SEVERE PRODUCING PENNY SIZE HAIL OR LARGER AND WIND GUSTS TO 60 MPH. VERY HEAVY RAIN AND LOCALIZED FLOODING IS ALSO POSSIBLE WITH THE SLOWER MOVING STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER DISTURBANCE IS EXPECTED TO DROP SOUTH INTO CENTRAL WYOMING ON FRIDAY BRINGING ANOTHER ROUND SCATTERED THUNDERSTORMS. A MOIST FLOW INTO SOUTHWEST WYOMING WILL ALSO AID IN SCATTERED THUNDERSTORM COVERAGE AS STORMS MOVE OFF THE UINTA MOUNTAINS. A FEW OF THE STRONGER STORMS MAY CONTAIN SMALL HAIL...HEAVY RAIN AND GUSTY WIND TO 40 MPH. ON SATURDAY...THE WESTERN MOUNTAINS AND VALLEYS WILL SEE SCATTERED LATE DAY THUNDERSTORMS AS A MOIST SOUTHWEST FLOW IS INTERACTED ON BY AN APPROACHING COLD FRONT. SOME OF THESE STORMS MAY CONTAIN MARBLE SIZE HAIL...STRONG WIND GUSTS AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT PENNY SIZE HAIL OR LARGER...WIND GUSTS OVER 60 MPH AND VERY HEAVY RAINFALL OVER ONE HALF INCH FROM STORMS TODAY. SKRBAC
The Riverton/Lander radar (KRIW), 13 km away, was scanning. The volume nearest the first event began at 11:32 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2004Every state in 2004This day in weather historyWarnings in Wyoming, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411421.